Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 151, NWS Louisville, KY

June 18, 2015Scott County, Washington County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jun 18, 2015, 3:34 PM EDT for Scott County, Washington County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2015, 3:34 PM EDT (19:34 UTC)
Expired
Jun 18, 2015, 4:05 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Scott County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 85 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WUUS53 KLMK 181934
SVRLMK
INC143-175-182005-
/O.NEW.KLMK.SV.W.0151.150618T1934Z-150618T2005Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHEASTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 405 PM EDT

* AT 330 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
  OF SALEM...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SCOTTSBURG...PUMPKIN CENTER...NEW SALEM...LITTLE YORK...LEOTA...
  AUSTIN...VIENNA...ALBION...GOSHEN...NEW FRANKFORT AND WOOSTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3881 8568 3861 8568 3860 8576 3863 8607
      3877 8607 3876 8601 3877 8599 3876 8598
      3877 8595 3876 8590 3873 8588 3874 8585
      3880 8581
TIME...MOT...LOC 1934Z 264DEG 27KT 3871 8597

HAIL...0.75IN
WIND...60MPH

$$

EER
2 follow-up statements
333 
WWUS53 KLMK 181950
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EDT THU JUN 18 2015

INC143-175-182005-
/O.CON.KLMK.SV.W.0151.000000T0000Z-150618T2005Z/
SCOTT IN-WASHINGTON IN-
350 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WASHINGTON AND WESTERN SCOTT COUNTIES UNTIL 405 PM EDT...

AT 346 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCOTTSBURG...
AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ALBION...GOSHEN...NEW FRANKFORT AND WOOSTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3881 8568 3861 8568 3860 8574 3860 8578
      3865 8597 3874 8594 3876 8590 3873 8588
      3874 8585 3880 8580
TIME...MOT...LOC 1950Z 264DEG 29KT 3872 8576

HAIL...0.75IN
WIND...60MPH

$$

EER
382 
WWUS53 KLMK 182006
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 PM EDT THU JUN 18 2015

INC143-175-182016-
/O.EXP.KLMK.SV.W.0151.000000T0000Z-150618T2005Z/
SCOTT IN-WASHINGTON IN-
406 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON AND 
WESTERN SCOTT COUNTIES HAS BEEN REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3881 8568 3861 8568 3860 8574 3860 8578
      3865 8597 3874 8594 3876 8590 3873 8588
      3874 8585 3880 8580
TIME...MOT...LOC 1950Z 264DEG 29KT 3872 8576

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:15 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 18, 1:15 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EDT Thu Jun 18 2015

...Updated Aviation Discussion...

...Forecast Update...
Updated 1000 AM EDT Thu Jun 18 2015

Morning satellite imagery and observations show mostly clear skies
over our northern and eastern CWA, with partly cloudy skies across
the central and southwest sections.  A bit of mid-high level
cloudiness is advecting into the region from the west.  This is
keeping insolation down a little bit.  Temperatures across the
region were in the mid-upper 70s with a few places getting close to
80 degrees.

For the rest of the morning, we expect mainly dry conditions with
temperatures warming into the lower 80s.  By afternoon, an
approaching mid-level wave out ahead of the remnants of Bill
combined with an approaching cold front will likely result in
convective activity taking an upswing.  Model proximity soundings
suggest that surface temps will need to reach 86-88 degrees before
convection fires off.  That still looks attainable in the north and
northeast where more sun will be seen this morning.  Am not as
confident down south with the mid-high clouds limiting sunshine
somewhat.

Convective strength will depend on instability this afternoon.  Bulk
shear values do approach 30kts across the north, but the stronger
forcing with the front and stronger shear will reside just north of
our area.  Nonetheless, some strong storms will be possible this
afternoon...mainly north of I-64.  Gusty winds and torrential
rainfall will still remain the main weather hazards.

.SHORT TERM (Now through Friday)...
Updated at 315 AM EDT Thu Jun 18 2015

An early morning analysis featured light/variable winds in a very
juicy air mass across the region. The 18.00z ILN sounding is quite
representative, with its nearly 2 inch PWAT and saturated column.
It's what we'll have in place for the next few days as energy
associated with the remnants of Bill begin to spread northeast
toward the lower Ohio Valley.

For today, expecting a mostly dry morning with a mix of sun/clouds
as weak subsidence and lack of strong low-level jet should keep
precipitation at a minimum. By early afternoon, strong daytime
heating with the moist air should result in modest instability in a
uncapped environment. Meanwhile, a surface front will approach from
the northwest by mid afternoon, skirting southern Indiana and far
northern Kentucky. Aloft, the area remains in the presence of
stronger mid-level flow while a piece of energy associated with Bill
arrives from the southwest. As a result, deep layer shear values
approach 30 kts. This combination of shear and instability could
result in a few stronger storms by mid afternoon, with the main
threats being torrential rainfall, frequent lightning and gusty
winds. The greatest threat for organized strong convection is along
and north of I-64 from mid afternoon to early evening.

Most of the shower/storm activity will be diurnal in nature and
would begin to wane toward/after sunset. 18.00z models show that the
aforementioned front stalls across southern Indiana overnight and
may be the focus for additional showers/storms, especially as Bill's
influence gets closer. Heavy rainfall could accompany these storms.

By Friday, as the upper ridge breaks down and Bill get closer,
scattered to numerous showers/storms are expected throughout the
day, especially across southern Indiana and northern Kentucky. The
atmosphere will remain anomalously moist as PWATs climb above 2
inches and warm cloud depths exceed 4 km. Maintained likely POPs and
kept maximum temperatures closer to climatology given deeper clouds
and expected precipitation.

From Thursday through Friday afternoon, rainfall amounts could be
upwards of 1 to locally 3 inches, especially if training convection
occurs Friday. The focus for the highest amounts looks to be
southern Indiana and northern Kentucky. This rainfall could set the
stage for hydro issues in advance of Bill's arrival Saturday.

.LONG TERM (Friday Night through Wednesday)...
Issued at 320 AM EDT Thu Jun 18 2015

...Remnants of Tropical Cyclone Bill To Arrive Saturday...

The remnants of Tropical Cyclone Bill still look to arrive
Saturday.  The 0Z GEM/GFS seem to be a bit slower than the 0Z ECMWF
in bringing convection into the region Sat morning.  However, ECMWF
precip axis has trended farther south more similar to the GFS on
this latest run.  Still think that what's left of T.C. Bill will
pose mainly a flooding threat and potentially a secondary wind
threat as well.  With precipitable water values (PWATS) rising over
2 inches in most locations Saturday, torrential rainfall is
expected.  Talked about a possible flash flood watch with neighbors
but still feel that there's enough uncertainty in exact location of
the heaviest precip axis to hold off on a watch attm.  Recent model
runs have slowly trended south with the precip axis.  Also
convection location today and Friday will help determine the most
saturated areas and those most likely to see flooding issues from
T.C. Bill remnants this weekend.

Secondarily, strong winds may pose a threat just ahead of convection
or in more intense cells of convection on Saturday.  If a slower,
less cloudy soln ahead of the main rainfall would play out for
Saturday allowing better sfc heating and steeper lapse rates, strong
wind gusts could be more of a threat.  Right now though it appears
that a more cloudy soln would play out though with convection/clouds
arriving shortly after sunrise.

After T.C. Bill remnants leave the area Sat night, we'll remain in
an active northwest flow with MCS activity possible.  Models are
still showing a decent signal for an MCS Sun night/Mon.  A mid level
shortwave looks to provide good forcing in this time frame.  As
previously mentioned, better potential for severe weather may occur
with this MCS depending on timing/instability.

An upper level ridge will build and strengthen over the southeast
U.S. Tues-Thu.  While some isld convection may be possible Tues on
the north side of the ridge, ridge strength should be strong enough
to keep Wed dry for now.  Thurs is a bit more in question with some
models breaking down the ridging quicker than others.

Temperatures in the long term period will be on the rise.  Saturday
we'll only reach the low to mid 80s with all of the rain around from
T.C. Bill remnants.  Sun/Mon temps will rise into the upper
80s/lower 90s for highs.  By Tues/Wed most locations should be
solidly in the low to even mid 90s for highs.  Heat indices may
approach or exceed 100 degrees by Tues/Wed.  Will need to monitor
those numbers.  Low temps should mainly range through the upper 60s
to mid 70s.

&&

.AVIATION (18Z TAF Update)...
Updated at 114 PM EDT Thu Jun 18 2015

Convective temperatures are being reached at the moment and
scattered convection is developing across the region.  The most
coverage is expected to be across the Bluegrass region of KY
affecting the KLEX this afternoon.  Some additional convection over
west-central TN will also move northeast and may affect the KBWG
terminal this afternoon.  The latest guidance continues to be in
agreement that the convection will diminish after sunset and some
light fog could be an issue at the terminals overnight.  There is
also a signal in the data that suggests a minor wave out ahead of
Bill will approach the region tonight, possibly firing some
additional convection toward dawn Friday.

For this package, we plan on running with VFR conditions prevailing
this afternoon/evening with thunderstorms in vicinity of the
terminals.  Current thinking is that MVFR visibilities will be seen
at KBWG/KLEX after 19/09Z through about 19/13-14Z.

Forecast Confidence
======================
Ceilings:   High
Visibility: Medium
Winds:      High
T-storms:   Medium

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........MJ
Short Term.....ZT
Long Term......AMS
Aviation.......MJ
Hazardous weather outlook, Jun 18, 4:03 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER ACTIVATION
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 AM EDT THU JUN 18 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190815-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
403 AM EDT THU JUN 18 2015 /303 AM CDT THU JUN 18 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON
AND EVENING. THE MAIN HAZARDS ARE TORRENTIAL RAINFALL...FREQUENT
LIGHTNING AND GUSTY WINDS...AND THE GREATEST THREAT IS ALONG AND
NORTH OF INTERSTATE 64.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR FRIDAY
OVER THE REGION...WITH BRIEF TORRENTIAL RAIN AND LIGHTNING
POSSIBLE.

ON SATURDAY...THE REMNANTS OF TROPICAL STORM BILL WILL BRING
SCATTERED TO NUMEROUS SHOWERS AND STORMS TO THE OHIO VALLEY.
LOCALIZED FLOODING MAY BECOME A PROBLEM SATURDAY AND SATURDAY NIGHT
AS WIDESPREAD PRECIPITATION WITH LOCALLY TORRENTIAL RAINFALL MOVES
THROUGH THE OHIO VALLEY. GUSTY WINDS WILL ALSO BE POSSIBLE.

OTHER ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY
AFTERNOON THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING
THROUGH SATURDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

ZBT/AMS

In the hours before

Special weather statement, Jun 18, 2:45 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT THU JUN 18 2015

INZ092-KYZ031>033-181915-
CLARK IN-HENRY KY-OLDHAM KY-TRIMBLE KY-
245 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 50 MPH WINDS...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF LA GRANGE...AND MOVING EAST AT 25
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LA GRANGE...
  CEDAR POINT AND WESTPORT...
  GREENHAVEN...
  RUSSELL CORNER AND OLDHAM...
  LIRO...

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
22 AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3855 8528 3839 8529 3841 8562 3847 8563
TIME...MOT...LOC 1845Z 264DEG 20KT 3844 8552

EER
Special weather statement, Jun 18, 2:50 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
150 PM CDT THU JUN 18 2015

KYZ071>073-181920-
ALLEN KY-SIMPSON KY-WARREN KY-
150 PM CDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF FRANKLIN...AND MOVING
NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HILLSDALE AND TEMPERANCE...
  DRAKE...
  BOYCE AND TRAMMEL...
  ALLEN SPRINGS AND HALFWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3697 8634 3679 8619 3673 8656 3680 8662
TIME...MOT...LOC 1850Z 247DEG 26KT 3677 8650

SCHOETTMER
Special weather statement, Jun 18, 2:51 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 PM EDT THU JUN 18 2015

KYZ037-043-181920-
HARRISON KY-NICHOLAS KY-
251 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CYNTHIANA...AND MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CYNTHIANA...
  ODDVILLE AND COLVILLE...
  VENUS AND HOOKTOWN...
  BUENA VISTA AND BAREFOOT...
  BARTERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3837 8407 3835 8417 3837 8420 3833 8425
      3831 8435 3843 8440 3848 8429 3853 8430
      3857 8421 3856 8420 3856 8417 3854 8416
      3851 8418 3846 8408
TIME...MOT...LOC 1851Z 254DEG 18KT 3840 8430

EER
Special weather statement, Jun 18, 3:04 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
204 PM CDT THU JUN 18 2015

KYZ026-061-181935-
BUTLER KY-OHIO KY-
204 PM CDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 50 MPH WINDS...

AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF CENTRAL CITY...AND MOVING
NORTHEAST AT 25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  COOL SPRINGS...
  PROVO AND SHULTZTOWN...
  MINING CITY AND PRENTISS...
  LOGANSPORT AND CROMWELL...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 34
AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3746 8681 3728 8664 3713 8692 3715 8693
      3716 8693 3719 8691 3722 8691 3724 8693
      3723 8694 3727 8699 3733 8700
TIME...MOT...LOC 1904Z 244DEG 23KT 3723 8690

SCHOETTMER
Special weather statement, Jun 18, 3:17 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 PM CDT THU JUN 18 2015

KYZ073-181950-
ALLEN KY-
217 PM CDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SCOTTSVILLE...AND MOVING
EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSVILLE...
  ADOLPHUS AND WEST FORK...
  PETROLEUM AND RODEMER...
  FOREST SPRINGS...
  OAK FOREST AND AMOS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3663 8622 3665 8641 3669 8642 3676 8641
      3684 8612 3663 8607
TIME...MOT...LOC 1918Z 268DEG 21KT 3669 8633

SCHOETTMER
Special weather statement, Jun 18, 3:28 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 PM EDT THU JUN 18 2015

INZ077-078-182000-
SCOTT IN-WASHINGTON IN-
328 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF SALEM...AND MOVING EAST AT
35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSBURG...
  PUMPKIN CENTER...
  LITTLE YORK...
  LEOTA...
  AUSTIN...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
29 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3881 8570 3862 8571 3864 8614 3877 8614
      3878 8608 3876 8601 3877 8599 3876 8598
      3877 8595 3876 8590 3873 8588 3874 8585
      3881 8580
TIME...MOT...LOC 1929Z 266DEG 28KT 3869 8601

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:22 PM EDTSpecial Weather StatementLMKCrawford, Dubois, Orange, Perry28 min
Jun 17, 8:52 PM EDTSpecial Weather StatementLMKWashington33 min
Jun 17, 8:59 PM EDTSpecial Weather StatementLMKCrawford, Harrison31 min
Jun 18, 3:28 PM EDTSpecial Weather StatementLMKScott32 min
Jun 18, 4:04 PM EDTSevere Thunderstorm WarningLMKJefferson, Scott31 min
Jun 18, 4:11 PM EDTSpecial Weather StatementLMKClark29 min
Jun 18, 4:37 PM EDTSpecial Weather StatementLMKPerry33 min
Jun 18, 4:59 PM EDTSevere Thunderstorm WarningLMKHarrison31 min
Jun 18, 5:08 PM EDTSpecial Weather StatementLMKDubois32 min
Jun 18, 5:30 PM EDTSpecial Weather StatementLMKHarrison30 min
Jun 18, 5:52 PM EDTAreal Flood AdvisoryLMKCrawford, Floyd, Harrison, Perry3 hr
Jun 18, 6:11 PM EDTSpecial Weather StatementLMKClark29 min
Jun 18, 6:20 PM EDTSpecial Weather StatementLMKWashington30 min
Jun 18, 6:29 PM EDTSevere Thunderstorm WarningLMKClark, Scott, Washington31 min
Jun 18, 6:58 PM EDTSpecial Weather StatementLMKJefferson42 min
Jun 18, 7:11 PM EDTAreal Flood AdvisoryLMKJefferson, Scott4 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.